Show simple item record

dc.contributor.authorAmanda, Guilmette
dc.contributor.authorAmbra, Palushi
dc.contributor.authorHundaol, Shamsan
dc.contributor.authorAniruddha, Bhattacharyya
dc.contributor.authorMiriam, Michael
dc.date.accessioned2022-08-30T14:24:55Z
dc.date.available2022-08-30T14:24:55Z
dc.date.issued2022-01-01
dc.identifier.urihttp://hdl.handle.net/10713/19644
dc.description.abstractBaclofen is used to treat muscle spasticity, acting at GABA B receptors in the central nervous system. The abrupt cessation of baclofen causes baclofen withdrawal–induced psychosis. The risk is exacerbated if the patient has renal insufficiency or if the drug has been taken for a long time at high doses. Gradual tapering of baclofen usually does not produce symptomatic adverse effects. However, abrupt termination of the drug, especially in an inpatient hospital setting, can lead to symptoms such as increased spasticity, agitation, confusion, hallucinations, and seizures. We present a case of a patient who initially presented with seizures and experienced hallucinations after abrupt cessation of the medication. She had baseline chronic kidney disease but presented with acute worsening of her renal function. Impaired renal function decreases baclofen clearance and causes increased concentration of baclofen in circulation. This put the patient at higher risk of developing baclofen withdrawal, even at a lower dose.en_US
dc.description.urihttps://doi.org/10.1177/23247096221110402en_US
dc.language.isoen_USen_US
dc.publisherSageen_US
dc.relation.ispartofJournal of Investigative Medicine High Impact Case Reportsen_US
dc.subjectbaclofen; withdrawalen_US
dc.subjectpsychosisen_US
dc.subjectrenal insufficiencyen_US
dc.titleBaclofen Withdrawal-Induced Psychosis in the Setting of Renal Insufficiencyen_US
dc.typeArticleen_US
dc.identifier.doi10.1177/23247096221110402
dc.source.journaltitleJournal of investigative medicine high impact case reports
dc.source.volume10


This item appears in the following Collection(s)

Show simple item record